advertisement

Depression

Question
Posted by: I don't know | 2019/01/20

Q.

Methylphenidate

Hello If it's ok to ask, my medical aid might stop paying for my methylphenidate on chronic and then I don't know what to do. My body can feel when it's coming time for my next pill and when I don't have one I start to feel light headed, dizzy,"my concentration goes distant, unfocused and I can't settle in to anything I can't seem to get things together and I get quite irritable with things, people. I don't quite know how I will cope not taking them and if skipping a pill or 2 makes me feel so terrible how am I going to cope coming off them. I've been on them for almost 2 years, how difficult is it coming off them? I take 3 x 10mg a day spread over the day. I have work and kids and driving and studying, I haven't got the energy or time to feel those side effects, I just feel so down and agitated about it. How will I cope during and after, my psychiatrist says he doesn't think they will allow it on chronic again , I think he is going to send a motivation but I haven't heard back from him yet. We haven't had a consultation yet to discuss things and he's already booked up almost halfway into Feb if not further by now and it comes to the end of chronic end March, I don't have the funding to pay for it. I didn't want meds but then started them and they seem to have helped, now it might stop and I've got used to taking them. It makes me feel down and also a bit angry for some reason and let down. It's pathetic I know but I feel like you get given something and then, now you can't have it, I'm a person I can't just start and stop things, I have to keep going with life I cannot be feeling like that and still do life at the same time, I'm sorry for sounding so pathetic. I'm just tired of having to fight for everything. How hard is it to come off these meds and how long until it's out your system totally? Thanks

Expert's Reply

A.

Depression expert
- 2019/01/21

Hello, of course it's OK to ask. Your own psychiatrist would be the best person to answer your particular questions. I don't know what diagnosis he made, and use of this drug in this way isn't common and routine among adults. But surely if he has recommended it and think you need it, he should definitely write a strong letter of explanation and recommendation to the medial aid. And indeed, from the dates you give, may well have done so already : perhaps you can check with his office about this.
If he expects the medical aid to be uncooperative, he might consider arranging for you to see another psychiatrist for a second opinion and letter, or would and to have already planned an alternative med for you to use which the med aid would be more likely to accept.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.